On The Diophantine Equation xa + ya = pkzb
Keng Yarn Wong1 & Hailiza Kamarulhaili1 Show affiliations
- Universiti Sains Malaysia, Malaysia
Journal of Mathematics and Statistics, Volume 13, Issue 1, pp. 38–45 · doi.org/10.3844/jmssp.2017.38.45
Abstract
In this study, we consider the Diophantine equation xa + ya = pkzb where p is a prime number, gcd(a, b) = 1 and k,a,b∈Z+. We solve this equation parametrically by considering different cases of x and y and find that there exist infinitely many nontrivial integer solutions, where the formulated parametric solutions solve xa + ya = pkzb completely for the case of x = y, x = −y, and either x or y is zero (not both zero). For the case of |x| ≠ |y| and both x and y nonzero, not every solution (x,y,z) is in the parametric forms proposed in Theorem 5, although any (x,y,z) in these parametric forms solves the Diophantine equation.
Licence and reuse
Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.
How to reuse this articleResponses (0)
About this article
Wong, K. Y. & Kamarulhaili, H. (2017). On The Diophantine Equation xa + ya = pkzb. Journal of Mathematics and Statistics, 13(1), 38–45. https://doi.org/10.3844/jmssp.2017.38.45
- Licence
- CC BY 3.0
- Issue
- Volume 13, Issue 1
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
